3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Metformin = Sleepy?

Reply
 
Thread Tools
Old 08-27-2012, 04:17 PM   #1
Member
 
saltatoria's Avatar
 
Join Date: Jan 2012
Location: Michigan
Posts: 61

S/C/G: 357/ticker/157

Height: 5'6"

Default Metformin = Sleepy?

My doctor put me on 500mg of Metformin XR. I started taking it Friday. I take it with a full meal and a glass of water, so I haven't had any stomach issues, other than some gas.

On Sunday, however, I was so zonked out I didn't wake up until 5:00 PM. I fought sleep until I went to bed again at midnight. I did take an allergy pill at 9:00 AM, so that may have had something to do with it.

I woke up today, though, and I was still really sleepy. I didn't take an allergy pill last night or this morning. I could hardly get dressed for work. Once I got to work, I fought the drowsy feeling for a while. It was like taking NyQuil, when you get that loopy "medicine head". I could hardly type or talk.

I'm feeling a little better now. Still sleepy-ish, but it's not as demanding as it was yesterday and today. I still want to lay down, though.

I called my doctor, and he told me to take half the dose (250mg) for the rest of the week and see if I feel any better. He said being this drowsy is not a normal side effect. He said that if the 250 works okay and I don't have any issues for a week or so, I can go back to taking 500 and see if I get drowsy again. I'm going to continue to avoid taking my allergy medicine just to be sure that isn't the culprit. My allergy medicine is only "as needed", so I'll be okay on that end as long as I don't pet any dogs or dust the house.

Have any of you had the "sleepies" while on Metformin?

(Not sure if it matters, but I have insulin resistance, not diabetes. My A1C was 5.1, and my post-meal sugar is usually 90-ish. He prescribed it for the IR.)
__________________

Last edited by saltatoria : 08-27-2012 at 04:19 PM.
saltatoria is offline   Reply With Quote
Old 08-28-2012, 04:34 PM   #2
Junior Member
 
turboturtle80's Avatar
 
Join Date: Mar 2012
Posts: 20

Default

Its been a while since I've been on Metformin, but I do remember it making me very tired. I also remember a lot of other girls saying they had the same effect, maybe not on this forum, but on another. Good luck girly! So glad you've been able to take it without the yuckies. =)
turboturtle80 is offline   Reply With Quote
Old 08-29-2012, 01:33 AM   #3
Member
 
saltatoria's Avatar
 
Join Date: Jan 2012
Location: Michigan
Posts: 61

S/C/G: 357/ticker/157

Height: 5'6"

Default

I'm still taking the 500mg. It's not so bad now. My boyfriend pointed out that I took a second dose of allergy medicine when I woke up early on Sunday (I'd forgotten), and that's probably why I slept all day Sunday and felt exhausted on Monday.

The metformin still makes me a little drowsy, but it's not bad at all. I kind of like it because I'm getting more sleep.
__________________

Last edited by saltatoria : 08-29-2012 at 01:34 AM.
saltatoria is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Diabetes Chat for May Ruthxxx Diabetes Support 143 06-01-2012 06:53 AM
February Chat Ruthxxx Diabetes Support 87 03-01-2011 06:59 AM
Glucophage/Metformin? anybody taking it? cathyxxx Diabetes Support 11 06-13-2007 04:48 PM


All times are GMT -4. The time now is 12:25 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2